Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Can A Fentanyl Patch Go Bad?

MsHumptyDumptyMMsHumptyDumpty Posts: 1,567
edited 06/11/2012 - 7:40 AM in Pain Medications
I have not been around here forever! :( I think of many of you, but my daughter who also has a spinal issues is now over due with her child and is having major back issues. Thankfully I have been well enough to help out over there --- until yesterday. Which brings me to my ?
I have pain back to almost the same levels as before and the same types of pain ( old nightmares! ). I am in to my 2ed day of a 72 hr patch and I am wondering if I got a bad one - a dud?

Has this ever happened to anyone here?

I know it is possible I hurt more as I have been doing more - but truthfully these past 3 days I have done NOTHING! lol Her hubby took a leave from work and is helping out now - and I have just done...... nada lol :)))

I put the patch on at bed time and the next morning I immediately noticed I was "off". I even checked the patch to be sure it was not a dry one with no gel ( medication ) that I somehow did not notice putting it on.

It is OK and in the same areas I always put them.

What do you all think? :??

L1 - S2 "gone" useless in 1 way or another. DDD. RA. Bone Spurs. Tons of nerve damage/issues. Stenosis. Both knees replaced. 50 yrs old. I had a great fall (hence my user name) at age 41 and it has been a domino effect every since.
advertisement

Comments

  • Every few months, I get one I think is a dud.

    Sometimes laying around doing nothing causes my pain levels to climb more than doing physical work, so there's really no way I can prove it's a dud patch causing the problem.

    On the bright side, I change every 48 hours, so those duds are short lived.
  • Thanks Bionic :)

    I decided to gamble and put a new one on - here I am over 24 hrs and I feel worse /:)
    I have a new pain that I never had before - up to about the middle of my back. It's always been my lower back.

    I am totally confused at this point - I wonder if the last one was a dud then I was without meds for 48 hrs so this one is taking longer to get back into me.

    Then I am wondering if I did something and have a new injury - or one that got worse.

    OR is it time for a med increase

    TERIBBLE HORRIBLE Timing! My daughter is going into the hospital on Monday to be induce to have her baby and I will be watching the 4 grandchildren - 2 who are young..... ahhhhhh crap! 8}

    L1 - S2 "gone" useless in 1 way or another. DDD. RA. Bone Spurs. Tons of nerve damage/issues. Stenosis. Both knees replaced. 50 yrs old. I had a great fall (hence my user name) at age 41 and it has been a domino effect every since.
  • I'm on my 2nd day trying the 25mcg/hr patch and wondered if I had a dud too. At first, I thought I felt it kick in some, but yesterday evening, nothing, still hurt the same. Slept for 2 hours last night. Is it weird that they cause a person to be not sleepy? And this morning, I'm dying. I pick up some Lortab 2 a day prescription this afternoon and I sure wish I had it now!!!

    When you first started on the patches, does it take several days to get more relief from them? Or does it sound like I should request a higher dosage or just wait it out? Not sure I'm going to be able to make it. Maybe these won't work for me.

    Sorry to hijack your post. I hope you don't mind since it seems like I have gotten a dud too. Mine are the Watson generic, but 25mcg ones.
  • It can take 7-14 days to reach a steady plasma level when you're just starting the patches.

    If you're switching from another ER drug to the patches, there can also be a "valley" between the two drugs, because the last dose of the old medication is gone before the Fentanyl patch reaches a therapeutic level. Depending on the previous drug/dose and your tolerance, that "valley" can come with a little bit of withdrawal too, which can also cause a temporary increase in pain.

    :)

  • Sorry candle I did not make it back here until now. Thankfully BW did and answered you :)

    It took 3 patches each being changed every 3 days before I felt a true different and the 4th change before I felt I had "peaked".

    OK dud patch update lol Yep it was a dud... wow would I be pissed if I were paying $ for these! X( Mine at about 232.oo each! It was bad enough to suffer but if I had to throw out a 232.00 patch - oh wow!!!!
    I was thinking how would you even prove it was bad? Not looking for an answer really - just sharing my thoughts ;)

    L1 - S2 "gone" useless in 1 way or another. DDD. RA. Bone Spurs. Tons of nerve damage/issues. Stenosis. Both knees replaced. 50 yrs old. I had a great fall (hence my user name) at age 41 and it has been a domino effect every since.
  • I just removed a patch that I believed to be a dud. You'd think at the price they charge for them there would be some kind of guarantee. Even with insurance they cost me an arm and a leg. And then it takes days to get med levels right again. (This was my second dud in 3 months)I believe this is a much larger problem and the drug companies should be dealing with it. I know I'm writing and compaining.

    gary
    Gary
  • $232.00 per patch? You must be gettin' the platinum version! :lol:" alt=":lol:" height="20" />

    I have a much lower irritation threshold.. I get ticked off when I get one doesn't cooperate and mine are only $33 each.

    If mine were $232 per patch, I'd be off of them in a heartbeat, because I don't have insurance.



  • I have found that the patches that are like the brand name Duragesic work better than the small ones. I have the genaric version which is sandoz. It is the gel type but I have found them to be more effective in my case. I do buy some tagaderm type patches to go over them that help to keep them adhered. I tried to small type patches and never felt I go the relief out of them. Just my own body responding them differently. I am on the 100 and they dont always relieve the pain for a full 72 hours, but then the bt meds dont always last 4 hours. I just refuse to increase meds anymore.
  • I'm glad that the patch you changed to is working better. That is a bummer to have to throw away one. I'm on my 2nd patch day two and still not much relief. I do have some hydrocodone 7.5/500 but only 2 a day to take and I've taken both of them each day. My neck isn't fused at all at one level, fused at C5/6, and then C6/7 is supposedly self-fusing without anything. My disc there is almost absorbed on it's own and slightly bulging. It just feels all messed up and very painful. Riding in a vehicle kills me. I feel like I'm getting whiplash with every stop and go.

    I did get an appt. today for a 2nd opinion to having posterior surgery at C4/5. for next Tuesday. I've always had neurosurgeons and this new doctor is an ortho-spine surgeon, so I'm hoping for the best and a totally fresh opinion.

    I hope these patches kick in after the 3rd one. Thanks for helping me not feel like it's hopeless.

advertisement
Sign In or Register to comment.